Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2014, 8:24 PM CDT for Custer County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 8:24 PM CDT (01:24 UTC)
- Expired
- May 7, 2014, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:39 PM CDT | HAIL 1 | 11 S Mason City, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 7:26 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS53 KLBF 080124
SVRLBF
NEC041-080215-
/O.NEW.KLBF.SV.W.0022.140508T0124Z-140508T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 915 PM CDT
* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OCONTO...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OCONTO...BERWYN...ANSLEY...MASON CITY...WESTERVILLE...PRESSEY STATE
WILDLIFE MANAGEMENT AREA...BURR OAK...BUCKEYE...CUMRO...
INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...BLOCK HILL BASIN AND
GAVIN SIDING.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 281 AND 306.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 307.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 9982 4134 9982 4150 9923 4105 9921
TIME...MOT...LOC 0123Z 237DEG 29KT 4116 9982
HAIL...1.00IN
WIND...60MPH
$$
STOPPKOTTE2 follow-up statements
627
WWUS53 KLBF 080143
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT WED MAY 7 2014
NEC041-080215-
/O.CON.KLBF.SV.W.0022.000000T0000Z-140508T0215Z/
CUSTER NE-
843 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CUSTER COUNTY UNTIL 915 PM CDT...
AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BROKEN BOW...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERWYN...ANSLEY...MASON CITY...WESTERVILLE...BLOCK HILL BASIN AND
GAVIN SIDING.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 281 AND 306.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 307.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 9982 4134 9982 4150 9923 4105 9921
TIME...MOT...LOC 0143Z 230DEG 34KT 4132 9961
HAIL...1.00IN
WIND...60MPH
$$
STOPPKOTTE743 WWUS53 KLBF 080155 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 855 PM CDT WED MAY 7 2014 NEC041-080205- /O.CAN.KLBF.SV.W.0022.000000T0000Z-140508T0215Z/ CUSTER NE- 855 PM CDT WED MAY 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT. LAT...LON 4105 9982 4134 9982 4150 9923 4105 9921 TIME...MOT...LOC 0155Z 230DEG 34KT 4139 9949 $$ STOPPKOTTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:46 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 7, 6:46 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 646 PM CDT WED MAY 7 2014 .SYNOPSIS... ISSUED AT 324 PM CDT WED MAY 7 2014 LOW PRESSURE SYSTEM IMPACTING THE HIGH PLAINS TODAY. SFC LOW ACROSS SE NEB WITH A TRAILING STALLING BOUNDARY INTO KANSAS...WITH 80S AND 90S WITH DEW PTS IN THE 50S TO THE EAST. DEW PTS IN THE 40S AND 50S BEHIND THE FRONT...ALTHOUGH TEMPS IN THE 60S AND 70S. CONVECTION STARTING OVER THE ROCKIES AS UPPER LEVEL SUPPORT IS LIFTING NORTHEAST. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 324 PM CDT WED MAY 7 2014 UPPER LEVEL TROUGH WILL CONTINUE TO LIFT NORTHEAST TONIGHT. THIS WILL BRING ADDED SUPPORT FOR CAP TO BREAK ACROSS NE COLORADO/SW NEBRASKA. GOOD SHEAR WITH MARGINAL CAPE AND EXPECT SOME SEVERE THUNDERSTORMS THIS EVENING...WHICH CORRELATES WITH THE ALREADY ISSUED SEVERE THUNDERSTORM WATCH. VERY LARGE HAIL IS THE MAIN THREAT. THUNDERSTORMS SHOULD BECOME ELEVATED AS THEY RACE TO THE NORTHEAST...LIMITING THE SEVERE THREAT OVERNIGHT. MEANWHILE AS THE UPPER LEVEL LOW MOVES ACROSS THE PANHANDLE...VERY HEAVY RAIN IS POSSIBLE. MODELS PRODUCE 1 TO 2 PLUS INCHES ACROSS PORTIONS OF THE PANHANDLE. ANOTHER CONCERN IS A COLD FRONT PUSHING SOUTHEAST INTO THE REGION. TOWARDS MORNING THIS COLD AIR WILL APPROACH FAR NW NEB. TEMPS ARE BORDERLINE FOR A CHANGE OVER TO SNOW...WITH THE BEST CHANCE OF CHANGE OVER IN SHERIDAN COUNTY AS TEMPS FALL TO THE MID 30S. COLDEST AIR ALOFT FROM 12Z TO 15Z AND PRECIP RATE SHOULD BE HIGH. WINTER WX ADVISORY FOR SHERIDAN COUNTY WAS EXTENDED TO 18Z. THIS IS HIGHLY QUESTIONABLE AS THE GOOD LIFT DOES TAP THE DENDRITIC GROWTH LAYER...ALTHOUGH TEMPS MAY BE WARM ENOUGH FOR AT LEAST PARTIAL MELTING. BIGGEST CONCERN IS IF THE TEMP DROPS A DEGREE OR TWO...SNOWFALL RATES OF 1 TO 2 PLUS INCHES PER HOUR FOR SEVERAL HOURS COULD RESULT IN SNOW ACCUMULATIONS OF 6 PLUS INCHES. AT THIS TIME SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ACROSS NORTHERN SHERIDAN COUNTY...BUT WILL BE MONITORED CLOSELY. COLD AIR ADVECTION ALONG WITH CLOUDS AND LINGERING SHOWERS FOR TOMORROW WILL KEEP TEMPS IN THE 40S AND 50S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 324 PM CDT WED MAY 7 2014 THE AREAS OF UPPER LEVEL AND SURFACE LOW PRESSURE MOVE NORTHEAST ACROSS THE CWA AND INTO THE UPPER MIDWEST BY FRIDAY MORNING. KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS NORTH CENTRAL NEBRASKA THROUGH 09/06Z. LOW TEMPS WERE A BIT TRICKY THURSDAY NIGHT/FRIDAY MORNING ACROSS NORTHWEST NEBRASKA DUE TO THE AMOUNT OF EXPECTED CLEARING AND SUPPRESSED DAYTIME TEMPS. SUBFREEZING TEMPS ARE FORECAST FOR MUCH OF SHERIDAN...WESTERN CHERRY...AND NORTHERN GARDEN COUNTIES. NOT PLANNING ON A FROST OR FREEZE HEADLINE SINCE NOT ALL OF THE CWA HAS REACHED THE 50 PERCENTILE OF LAST FROST/FREEZE DATE. ZONAL FLOW RETURNS FRIDAY...AND WITH SUNSHINE AND SOUTHERLY SURFACE WINDS...IT IS SHAPING UP TO BE A NICE SPRING DAY. HIGHS RANGE FROM THE MID TO UPPER 60S ACROSS THE NORTH TO LOWER 70S SOUTH. A WEAK FRONT APPEARS TO CROSS THE PANHANDLE LATE FRIDAY NIGHT...BUT DUE TO LIMITED MOISTURE...ONLY INTRODUCED A SLIGHT CHANCE GENERALLY HIGHWAY 61 WEST. BETTER MOISTURE FEEDS INTO CENTRAL NEBRASKA SATURDAY BUT THE BULK OF THE ENERGY MISSES THE CWA TO THE EAST. A STRONGER SYSTEM WILL PASS THROUGH THE CWA SUNDAY INTO MONDAY WHICH WILL BRING A WIDESPREAD CHANCE OF PRECIP TO THE AREA. DIFFERENCES IN COVERAGE AND INTENSITY REMAIN BETWEEN THE GFS AND EURO...SO KEPT BLANKET POPS AND GRADUALLY SHIFTED EAST. EXPANSIVE CLOUD COVER AND GUSTY NORTH WINDS DURING THE PERIOD WILL LIMIT HIGHS TO THE 50S SUNDAY AND MONDAY. NORTHWEST FLOW ALOFT REIGNS SUPREME THROUGH THE END OF THE FORECAST PERIOD WITH A WEAK SHORTWAVE EXPECTED TO ARRIVE WEDNESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 646 PM CDT WED MAY 7 2014 THUNDERSTORMS WILL BE ONGOING AT THE KLBF TERMINAL AT 00Z THURSDAYS TAF ISSUANCE. THERE IS A THREAT FOR HAIL AT THE KLBF TERMINAL THROUGH 02Z THURSDAY IN ADDITION TO GUSTY WINDS. CIGS WITH ANY THUNDERSTORMS WILL BE AROUND 3000 TO 4500 FT AGL. EXPECT BROKEN TO OVERCAST CIGS AON 2500 FT AGL AFTER MID EVENING. SKIES WILL SCATTER OUT AFTER MID AFTERNOON THURSDAY. FOR THE KVTN TERMINAL...THUNDERSTORMS ARE EXPECTED AT THE KVTN TERMINAL AFTER 01Z THURSDAY AND ARE POSSIBLE THROUGH 05Z THURSDAY. SHOWERS ARE EXPECTED THEREAFTER AND WILL CONTINUE THROUGH MID AFTERNOON THURSDAY. CIGS WILL RANGE FROM 1000 TO 2500 FT AGL OVER THE NEXT 24 HOURS AT THE KVTN TERMINAL. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 3 AM TO NOON MDT THURSDAY FOR NEZ004. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...ROBERG/DS AVIATION...CLB
Hazardous weather outlook, May 7, 3:16 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT WED MAY 7 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-082030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT WED MAY 7 2014 /216 PM MDT WED MAY 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED THIS EVENING. THE AREA OF GREATEST CONCERN IS GENERALLY ALONG AND SOUTHWEST OF A THEDFORD TO NORTH PLATTE LINE. VERY LARGE HAIL...2 INCHES OR GREATER IN DIAMETER...IS THE THREAT. WIND DAMAGE AND AN ISOLATED TORNADO ARE ALSO POSSIBLE EARLY THIS EVENING ALONG A STATIONARY BOUNDARY ACROSS SOUTHWEST NEBRASKA. NORTH AND EAST OF THEDFORD THUNDERSTORMS REMAIN POSSIBLE TONIGHT...HOWEVER THE SEVERE THREAT IS MAINLY HAIL. LATE TONIGHT PERIODS OF HEAVY WET SNOW ARE EXPECTED ACROSS NORTHERN SHERIDAN COUNTY. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THIS EVENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WET ACCUMULATING SNOW IS EXPECTED THURSDAY MORNING...MAINLY ACROSS SHERIDAN COUNTY. A WINTER WEATHER ADVISORY CONTINUES THURSDAY MORNING FOR SHERIDAN COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, May 7, 7:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST 4 NNE WELLFLEET 40.81N 100.70W
05/07/2014 E80 MPH LINCOLN NE TRAINED SPOTTER
&&
MARTINLocal storm report, May 7, 7:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 2 NW EUSTIS 40.68N 100.06W
05/07/2014 E1.50 INCH FRONTIER NE CO-OP OBSERVER
&&
MARTINLocal storm report, May 7, 7:35 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 7 S MAXWELL 40.98N 100.53W
05/07/2014 E1.00 INCH LINCOLN NE PUBLIC
&&
MARTINLocal storm report, May 7, 7:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL BRADY 41.02N 100.37W
05/07/2014 M1.00 INCH LINCOLN NE CO-OP OBSERVER
&&
MARTINLocal storm report, May 7, 7:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 E BRADY 41.02N 100.29W
05/07/2014 E1.75 INCH LINCOLN NE PUBLIC
WIND GUSTS TO 60 MPH
&&
MARTINLocal storm report, May 7, 8:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 8 SW CALLAWAY 41.21N 100.03W
05/07/2014 CUSTER NE PUBLIC
SMALL BRANCES DOWN FROM STRONG WINDS.
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 43 min |
| May 7, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 45 min |
| May 7, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 7, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| May 8, 9:56 AM CDT | Winter Storm Warning | LBF | Sheridan | 6 hr |
| May 8, 9:56 AM CDT | Winter Weather Advisory | LBF | Cherry | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.